• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Lithium problems?

A

Angeltears

New member
Joined
Sep 28, 2009
Messages
2
Hi i'm new here. After years of problems I was diagnosed with bipolar about 6 months ago. I have been on quite a few meds which didn't help i.e lamotrigine, ablify and seroquel. At the beginning when they wasn't sure about my diagnosis i was put on venlafaxine and it made have mixed episodes. Now i've been on lithium for about three months on graduated doses. Currently on 600mg. My level was 0.5 the last time i saw my psyc about a month ago and she raised it to 600mg. She wants it at 0.8. Since the increase i have had intermittant bouts of diarrhea and sickness. And also really lethargic all the time. Just wondering if anyone knows if this is normal. I just feel so flat. Any advice would be great x
 
schiz01

schiz01

Well-known member
Joined
Jul 16, 2009
Messages
721
Location
Australia
:welcome:Angeltears
Never been on lithium but i know it can make you very sick if your blood levels are out.Drink plenty of water and go see your doc asap
 
A

Angeltears

New member
Joined
Sep 28, 2009
Messages
2
Yes she said about making sure I eat and drink properly. I try to. I've never been good at drinking lots of water, and I guess tend to be the sort of person who drinks when I remember.

I just feel really under the weather and am beginning to wonder if I'm getting depressed. I just have no energy, and everything is an effort. It's my birthday next week and my family keep mentioning it and quite honesty feel like what's the point (and I've told them that).

I forgot to mention I also take Seroquel for agitation and insomnia but on a need basis not everyday.

I feel like stopping my meds. Beginning to feel like it was better before.
:(
 
B

brandy32

Active member
Joined
Sep 20, 2009
Messages
35
Location
Plymouth, Devon, England
Hi.. I am on the same dose and I have noticed changes in toliet habits which is normal.. think I need to increase my water intake. My doctor did say that it can make you feel worse before you feel better so stick with it. I have been on it for five weeks now.. my close friends and family say I look more focus although I have not noticed anything. I am feeling depressed too but I need to to be on the right dose before the full benefits of the drug can be seen... if I still depressed once the level is right in my blood then I can be put on something to help that.

Stick with it any problems call your doctor or cpn if you have one. if you stop taking the medicines that you could make yourself really poorly. Chin up and keep with it (y):flowers:
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
Make sure you get info on toxicity from lithium. If your level goes up too high - you can become toxic. Diaherra is one of the symptoms. It probably is not this - but just be aware of it.
Take care of yourself,
Jacqui x :grouphug:
 
Similar threads
Thread starter Title Forum Replies Date
U Lithium Kidney Side Effects Bipolar Forum 10
U Lithium experiences Bipolar Forum 5
U Lithium and water intake Bipolar Forum 12
U Lithium and Risperidone Bipolar Forum 22
T Excessive thirst,dry mouth from Lithium a SOLVED/remedy Bipolar Forum 15
F Lithium - Tapering Bipolar Forum 9
dubblemonkey I think lithium is poison Bipolar Forum 12
K Is lithium always prescribed in relation to bi polar? Bipolar Forum 14
H Do people on Lithium find it hard to stay hydrated? Bipolar Forum 10
H Lithium and sexual side effects Bipolar Forum 10
floater Lithium don't work Bipolar Forum 8
manicmonday Dieting while on lithium Bipolar Forum 3
S Has anyone ever changed from lithium to a different mood stabiliser? Bipolar Forum 14
F Lamictal or Lithium? Bipolar Forum 18
F Lithium / sleep Bipolar Forum 12
manicmonday Swapping meds from Risperidone to Lithium Bipolar Forum 5
N Microdosing elemental lithium taking lithoum orotate Bipolar Forum 5
K girlfriend said she got prescribed lithium for "stress" Bipolar Forum 18
J lithium is making my hair look crazy :( any ideas to help? Bipolar Forum 3
B Changing from Lithium tablet to capsule a difficult transition? Bipolar Forum 2
B Lithium and shaking hands Bipolar Forum 4
J Lithium and other medication male fertility Bipolar Forum 1
B Lithium no effect? Bipolar Forum 1
F Moving to lithium possibly Bipolar Forum 7
G Problems Bipolar Forum 2

Similar threads

Top